MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. 8MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG. 8MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-162
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.Filing on behalf of oem biocomposites.
 
Event or Problem Description
It was reported that the screw broke and pieces were potentially remaining in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: loose, does not fit well.According to biocomposites: investigation findings are: the use of the tarraja is considered an improper use of the medical device.Instructions for use must be understood and followed to allow the medical device to operate and function as desired/designed.The use of a tarraja weakened the screw, allowing it to break, leading to the loss of torque feeling.The suspected root causes are: improper use of the device, instructions for use not followed.The device manufacture date is not known.

Brand Name
PKG. 8MM X 23MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11971467
Report Number0002936485-2021-00308
Device Sequence Number1376189
Product Code HWC
UDI-Device Identifier15060155710256
UDI-Public15060155710256
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number234-010-162
Device Catalogue Number234-010-162
Device Lot NumberBS200306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient Weight73